MAUDE Adverse Event Report: DEPUY-SYNTHES SPINE CONCORDE LIFT EXPANDABLE CAGES CONVEX CAGE 9 X 21MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

DEPUY-SYNTHES SPINE CONCORDE LIFT EXPANDABLE CAGES CONVEX CAGE 9 X 21MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number US-1978-09-021C
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).Review of the device history record identified no issues during the manufacturing or release of the product that could be attributed to the problem reported by the customer.The product was released accomplishing all quality requirements.A follow up report will be filed upon completion of the investigation.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
During a plif case, the surgeon successfully placed the first of two concorde lift expandable cages.This cage was inserted, fully expanded and packed with dbx through the inserter outer sleeve (driver shaft and tether removed, as directed per stg).The second cage was inserted, fully expanded and packed with dbx.The surgeon says the two cages were implanted identically.When verifying placement with a lateral x-ray 5-10 seconds, the surgeon noticed the second cage was collapsed.At this point the outer sleeve was already disconnected, so the surgeon removed it with a general instrument, without difficulty.The surgeon then put in a third cage successfully.A member of the si team was present during the surgery.He has the implant; he will send the implant along with the instrumentation to the complaint handling unit.No intra-operative x-rays were saved.Pictures of the implant are attached.This is how the state of the cage immediately post-explantation, with the wedges disconnected from the endplates, nearly off of the actuator shaft.
 
Additional Manufacturer Narrative
The concorde lift convex cage was returned for evaluation.Visual inspection did not reveal any damage to the device.Mechanical testing was performed and the device functioned as intended.Review of the device history record identified no issues during the manufacturing or release of the product that could have contributed to the problem reported by the customer.The product was released accomplishing all quality requirements.A review of the complaint trend analysis was performed and no systemic trend was identified as a result of the analysis.A root cause analysis was not performed as the device performed as intended.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends have been observed, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CONCORDE LIFT EXPANDABLE CAGES CONVEX CAGE 9 X 21MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
DEPUY-SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key6758025
Report Number1526439-2017-10646
Device Sequence Number13658484
Product Code MAX
UDI-Device Identifier10705034531434
UDI-Public(01)10705034531434
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model NumberUS-1978-09-021C
Device Catalogue NumberUS197809021C
Device Lot Number193147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2017
Initial Date Received by Manufacturer 07/17/2017
Supplement Date Received by Manufacturer09/07/2017
Initial Report FDA Received Date08/01/2017
Supplement Report FDA Received Date09/11/2017
Patient Sequence Number1
Patient Age52 YR